MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that while pushing the marathon to go upper, the operator found that the resistance was too great and could not push it into place.After repeated attempts, the operator withdrew the floating microcatheter and filed a product complaint.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient is alive with no injury.The patient was undergoing surgery for treatment of an arteriovenous malformation.The access vessel was the femoral artery with a diameter of 2mm.Additional information was received.Lesion characteristics were unknown.After the external support pathway was established, the gu idewire guided the marathon.Repeated attempts failed to advance it further, but after replacing it with another marathon, the device could be advanced smoothly.The cause of the resistance and difficult navigation was not determined.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the marathon catheter was returned within a shipping box and a plastic bio-pouch.¿ visual inspection/damage location details: no damage was found with the marathon catheter hub.Marathon catheter distal tip bent with the catheter body broken at the proximal edge of the distal marker.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter resistance¿ and ¿difficulty navigation¿ reports could not be confirmed.Possible causes of ¿catheter resistance¿ include incompatible devices, patient vessel tortuosity, catheter damage, guidewire damage, insufficient catheter flushing, or insufficient guidewire hydration.Possible causes of ¿difficulty navigation¿ include incompatible devices, patient vessel tortuosity, guidewire damage, catheter damage, or lack of continuous flush during delivery.The device and accessories were prepared as indicated in the ifu and the catheter was flushed as indicated in the ifu, ruling out insufficient catheter flushing and insufficient guidewire hydration.The guidewire used in the event was not returned and the make/model was not provided.Therefore, any contributing factors from the guidewire could not be assessed.Information regarding patient vessel tortuosity was not provided.Damage to the marathon catheter distal tip (bent/broken) was likely caused by the advancement against resistance.The cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23427551
Report Number2029214-2025-02301
Device Sequence Number9853819
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)280217(10)D021909
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberD021909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Patient Weight50 KG